MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the customer care center (ccc) and reported high quality control results and discordant patient results using the atellica im total hcg assay, lot 334 compared to lot 329.The results were not questioned by the physician(s).The limitations section of the instructions for use (ifu) states the following: "all in vitro assays can generate erroneous results, both clinically false positive results (test results suggesting a condition that is absent) and clinically false negative results (test results failing to identify a condition that is present).There are many possible causes for these types of discordant results.Erroneous results may occur due to interference from identifiable serum constituents or patient-specific serum constituents." "if an aberrant or abnormal result, as defined by the laboratory protocol, occurs, laboratory personnel should first make certain that the system is performing and is operated and maintained in accordance with the product labeling.The user should then follow the laboratory protocol for advising the clinician of a result that appears to have deviated from the norms established by the laboratory.Test results alone are not diagnoses of medical conditions.For example, low titer elevations of hcg can occur in normal non-pregnant subjects.A physician's diagnosis involves evaluation of the test result in conjunction with, and in the context of, the patient's medical history, physical examination, and other test results sometimes in consultation with other medical experts." siemens has completed the investigation.The customer observed a high bias when moving from atellica im total hcg (thcg) reagent lot 329 to 334.The customers data for biorad immunoassay plus qc lot 85220 shows a slight negative bias on lot 329 and slight positive bias on 334.Qc recovers within biorad insert ranges on both reagent lots.The customer compared results for patient samples tested on reagent lots 329 and 334 showing an average bias of ~20%.These samples were not tested side by side and did not span the assay range.Siemens has reviewed internal patient sample comparison data for atellica im thcg reagent lot 332 vs.334, this shows an average bias of 3.06% between these lots.Review of reagent release data for lot 334 shows that all internal acceptance criteria was met.A search of the complaint handling database for thcg lot 334 did not show any similar escalations.The local team has now followed up with the customer and they have recalibrated lot 334 and their qc is within the laboratory's established ranges.The customer is now running thcg reagent lot 334 and has no further concerns.A potential product performance issue has not been identified.Atellica im thcg reagent lot 334 is working as specified.
 
Event or Problem Description
The customer reported that with the calibration of the new atellica im total hcg (thcg) reagent lot 334 and new calibrator cb 099, high quality control results and discordant patient results were observed with lot 334 compared to lot 329.The results for reagent lot 334 were reported to the physician(s), but not questioned.There are no known reports of patient intervention or adverse health consequences due to the discordant, total hcg, results.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
ATELLICA IM TOTAL HCG (THCG)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key12590444
Report Number1219913-2021-00459
Device Sequence Number19655604
Product Code JHI
UDI-Device Identifier00630414600031
UDI-Public00630414600031
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K172322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number334
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2021
Initial Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1